Springer Online Journal Archives 1860-2000
Conclusions 1. A case of a 49-year-old female who had been habituated to barbiturates for some period is presented in which convulsive seizures resulted following abrupt cessation of therapy. After gradual withdrawal of the drug, no further seizures resulted. 2. Electroencephalograms were taken at the time of hospitalization when marked abnormality was noted, and repeat-records were taken over a period of months with gradual diminution in the severity of the abnormality to a point where the record exhibited almost a normal pattern. These latter findings were associated with concomitant improvement in the clinical psychiatric picture. 3. A convulsive pattern was not clearly evidenced in the records at any time, and it is presumed, therefore, that a “constitutional convulsive tendency” did not exist in the patient and could not have been primarily responsible, therefore, for the development of the seizures.
Type of Medium: